MAUDE Adverse Event Report: BIOMET 3I CERTAIN EP HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 4MM(H)

BIOMET 3I CERTAIN EP HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 4MM(H)
Model Number ITHA54
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the abutment fractured at 20 ncm torque.The remaining portion of the abutment was removed and a new provisional abutment placed and torqued without a problem.Tooth #30.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
Product evaluation: one certain® ep® healing abutment 4.1mm(d) x 5mm(p) x 4mm(h) (itha54) was returned for investigation.Visual evaluation of the as returned product identified that the device was fractured at the threaded region.Functional testing could not be performed since the device was fractured.Pre-existing condition noted on the per was moderate bone density ¿ type ii.The reported device was intended for tooth # 30 (universal).Review of appropriate documentation: per the applicable ifu, it is stated that improper technique can lead to device failure.Additionally, breakage may occur when device is loaded beyond its functional capability.Dhr review: dhr review for the lot (1240683) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (1240683) for similar events (complaint category keywords: fracture) and no other complaint was identified.Post market trending review: may post market trending was reviewed and there were no actionable events or corrective actions for the reported event or products.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
CERTAIN EP HEALING ABUTMENT 4.1MM(D) X 5MM(P) X 4MM(H)
Common Device Name
ABUTMENT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11585850
Report Number0001038806-2021-00521
Device Sequence Number19572230
Product Code NHA
UDI-Device Identifier00844868008392
UDI-Public(01)00844868008392(17)251025(10)1240683
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2025
Device Model NumberITHA54
Device Catalogue NumberITHA54
Device Lot Number1240683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR